# SDR HYIA20240221001

- Difficulty date: February 17, 2024
- Submitted: February 21, 2024
- Operation: Air carrier
- Aircraft: N290CA
- Make and model: Cessna 402C
- Aircraft serial: 402C0297
- Aircraft time: 31,440 hours, 18,052 cycles
- Engine: Cont TSIO520VB
- Engine time: 9,820 hours, 8,329 cycles
- Propeller: Mcauly 3AF32C505
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Location: Left
- Stage of operation: AP
- How discovered: O
- Nature of condition: T, R, J
- Precautionary procedure: E

## Discrepancy

ON APPROACH PILOT NOTICED A SUDDEN "BANG" ACCOMPANIED BY SLIGHT POWER & RPM LOSS ON THE LEFT ENGINE. SMOKE AND OIL BEGAN COMING FROM LEFT ENGINE. OIL PRESSURE DROPPED AND PILOT SECURED THE ENGINE PER COMPANY PROCEDURES. INITIAL INSPECTION FOUND THE NUMBER 6 CYLINDER TO HAVE SEPARATED FROM THE ENGINE BUT STILL REMAINED WITHIN THE COWLING, AND THE ENGINE CRANK CASE TO BE DAMAGED. THE ENGINE HAS BEEN REPLACED AND WILL BE SENT TO CONTINENTAL FOR ANALYSIS.
